Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Have candida infection. Which medicine should I take? How to get rid of it?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 554 Questions
hi yes i need an answer now if thats possible regarding candida albican results
and what medication i need to be taking to get rid of it
either an XXXXXXX medicine or gastro specialist
is their one there?
my results from blood and stool sample are 1/2560 and 1/40 is this high?
Posted Wed, 15 May 2013 in General Health
Answered by Dr. Satyadeo Choubey 8 hours later

Thanks for visiting XXXXXXX

I went through your history and can feel your agony.

Let me tell you that Candida usually infect muco-cutaneous area like mouth, vulvovaginal area, eye infections and in severely immunocompromised persons can cause meningitis, pneumonia etc. Moreover, the serological tests you are mentioning above (1/2560, 1/40), though high in stool is not internationally validated and still we rely on isolation of candidal hyphae and seeing it directly under microscope.

Now coming to your problem, recurrent vomiting and diarrhoea can signify recurrent infections which may be a consequence of polluted water or food stuff. Similarly in intrinsic gastro-intestinal abnormality like lactose intolerance or inflammatory bowel disease, this can be a symptom and you may need some targeted investigations like stool fat estimations or else may need direct visualisation of your colon via colonoscopy.

I will advise you to go for stool microscopy especially for amoeba and giardia and culture next time whenever you get the episode.

I wish if you have told which antibiotic gets you relieved off the symptoms during the episodes.

Now regarding anti candidal drug, though I am not sure of its efficacy in you because, I strongly doubt the diagnosis of candidal diarrhoea here, you may try azole group of drugs like fluconazole which are first line anti candidal molecule. Please take them only under the guidance of your treating physician.

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor